New York, 2008Lake-Effect Snow in New York, February 19 to 20, 2008
February 19 to 20, 2008 · NWS BUF · 6 events in 6 counties and zones
A surge of arctic air followed a secondary cold front which crossed the area Monday night the 18th and soon set off lake effect snows off both Lakes Erie and Ontario. |The Lake Ontario activity began Tuesday midday over Jefferson County but soon settled slowly southward as the winds veered to westerly later in the day.
Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $60,000
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A surge of arctic air followed a secondary cold front which crossed the area Monday night the 18th and soon set off lake effect snows off both Lakes Erie and Ontario. |The Lake Ontario activity began Tuesday midday over Jefferson County but soon settled slowly southward as the winds veered to westerly later in the day. The band settled southward across most of Oswego county Tuesday night before lifting north to the Oswego-Jefferson county line early Wednesday and remained there much of the day before lifting north again. Some minor activity redeveloped on a northwest flow Wednesday night further south and west over Wayne County. Total accumulations were a foot or less over most areas due to the transition of the band, but a narrow area of northern Oswego County around Lacona and Pulaski saw accumulations of three to four feet. Specific snowfall reports included: 49 inches at Pulaski, 22 inches at Sandy Creek, 19 inches at Lacona, 16 inches at Mexico and 9 inches at Highmarket.|The activity off Erie was most interesting and was highly subject to locations of open water. Although the lake was mostly ice covered, a warm spell and brisk southwest winds opened up an area of open water along the south shore of the lake. Snow showers developed during the afternoon hours but were more of a cellular nature due to the late February sun. This turned into an intense single band during Tuesday evening which extended across Lackawanna to Depew and Darien with 1-2 inch per hour rates. A few more bands developed and dissipated overnight into Wednesday morning with one final band giving several inches to East Aurora and Wales Wednesday morning. Total accumulations ranged up to a foot or a little more just southeast of Buffalo in Depew and Elma, but the gradient was sharp with 4 inches at the Buffalo Airport and only 1-2 inches in Amherst. Specific snowfall reports included: 14 inches at Elma, 13 inches at South Wales and Depew, 11 inches at East Aurora and 10 inches at West Seneca.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before the first event at Feb 19, 4:50 AM EST, 1 minute earlier.
Area forecast discussion, Feb 19, 4:50 AM EST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
450 AM EST TUE FEB 19 2008
.SYNOPSIS...
A COLD FRONT WILL CROSS THE REGION TODAY FOLLOWED BY COLD AIR WHICH
WILL LAST FOR SEVERAL DAYS THIS WEEK. THE COLDER AIR WILL BE
ACCOMPANIED BY A FEW SCATTERED SNOW SHOWERS WITH MINOR ACCUMULATION.
LAKE EFFECT SNOW IS EXPECTED TO DEVELOP EAST OF BOTH LAKES ERIE AND
ONTARIO TODAY AND CONTINUE INTO WEDNESDAY. ICE COVER ON LAKE ERIE IS
EXPECTED TO KEEP THE ACTIVITY OFF LAKE ERIE RELATIVELY LIGHT...
HOWEVER HEAVY LAKE EFFECT SNOW IS POSSIBLE EAST OF LAKE ONTARIO. THE
LAKE EFFECT SNOW SHOULD BEGIN TO DIMINISH WEDNESDAY NIGHT, AND END
BY THURSDAY AS HIGH PRESSURE BUILDS ACROSS THE EASTERN GREAT LAKES
REGION.
&&
.NEAR TERM /THROUGH TONIGHT/...
A BROAD AREA OF LIGHT SNOW WILL CROSS THE AREA THIS MORNING WITH A
WEAK COLD FRONT, THEN WINDS LINE UP IN THE COLDER AIR TO PRODUCE
LAKE SNOWS EAST OF THE LAKES.
ICE COVER ON LAKE ERIE WILL LIMIT THE INTENSITY. LOCATION IS A
PROBLEM WITH ICE COVER PREVENTING THE MODELS FROM DEVELOPING STRONG
OMEGA FIELDS, A PREFERRED TOOL, BUT IT APPEARS ANY WEAK BANDS SHOULD
BE ACROSS SOUTHERN ERIE COUNTY, AND PERHAPS THE SOUTHERN SUBURBS OF
BUFFALO.
OFF LAKE ONTARIO THE LAKE SNOWS SHOULD MATURE IN THE LATE AFTERNOON
BETWEEN PULASKI AND WATERTOWN WITH 2 INCHES PER HOUR LIKELY.
&&
.SHORT TERM /WEDNESDAY THROUGH FRIDAY/...
ANOTHER FRONT SLIPS SOUTH ON WEDNESDAY, PUSHING THE LAKE SNOWS SOUTH
THEN DISRUPTING THEM WITH CHANGING WIND DIRECTIONS. THE GFS SHOWS
850 MB TEMPERATURES AT -20 BY THURSDAY MORNING AS A SURFACE HIGH
BUILDS EAST TOWARD THE AREA. THERE WILL BE A CHANCE OF LINGERING
LAKE EFFECT SNOW SOUTHEAST OF THE LAKES THURSDAY, BUT WITH THE
SURFACE HIGH CRESTING OVER THE AREA, THEY SHOULD BE WEAK AND
DISORGANIZED. THURSDAY AFTERNOON SHOULD BE QUIET AND COLD, THEN
THURSDAY NIGHT A SOUTHWEST FLOW ALOFT AHEAD OF AN UPPER TROUGH OVER
THE UPPER LAKES, WILL BRING MOISTURE IN WITH A GOOD CHANCE OF
WIDESPREAD LIGHT SNOW. THE CHANCE OF SNOW WILL LINGER INTO FRIDAY
WHILE SEVERAL POORLY DEFINED LOW CENTERS MOVE EAST ACROSS THE
APPALACHIANS.
&&
.LONG TERM /FRIDAY NIGHT THROUGH MONDAY/...
THERE WILL STILL BE A CHANCE OF LINGERING SNOW ON SATURDAY AS AN
UPPER SHORT WAVE CROSSES THE AREA. SATURDAY NIGHT, 00Z GFS SHOWS
RIDGING AT THE SFC BUT AN UPPER TROUGH MOVING ACROSS THE AREA.
TEMPS ALSO MARGINALLY COLD ENOUGH FOR SOME LK EFFECT IN WNW FLOW
MAINLY OFF LK ONTARIO. EARLIER FCST WAS DRY SO WILL ONLY GO WITH
SLGT CHC POPS IN THE GRIDS AT THIS TIME SE OF LKS.
SEE NO REASON TO CHANGE BASICS OF DRY FCST FOR SUNDAY AND MONDAY AT
THIS TIME WITH RIDGING, AND MILDER TEMPS. ONLY CHANGE IS TO MAKE
MONDAY PTLY SUNNY AS HIGH SLIDES OFF MID ATLANTIC COAST AND SOME
CLOUDS AHEAD OF LOW OVER PROVINCE OF ONTARIO AND TRAILING FRNTAL
BOUNDARY OVER CENTRAL LAKES BEGIN TO MOVE INTO THE AREA DURG THE
DAY.
&&
.AVIATION /10Z TUESDAY THROUGH SATURDAY/...
VFR CONDITIONS WILL PREVAIL ACROSS MUCH OF THE REGION OVERNIGHT
THROUGH TUESDAY...ALTHOUGH THERE WILL BE TIMES OF MVFR CIGS SOUTH OF
BUFFALO DUE TO WEAK LAKE EFFECT SNOW ACTIVITY. THERE WILL ALSO BE
MVFR CIGS EAST OF LAKE ONTARIO...MAINLY ON TUESDAY WHEN LAKE SNOW
SHOWERS WILL BECOME MORE COMMON.
WHILE CONDITIONS WILL MAINLY BE VFR OVERNIGHT AND TUESDAY...SFC
WINDS WILL BE RATHER STRONG WITH FREQUENT GUSTS TO 30 KNOTS
OVERNIGHT AND ESPECIALLY ON TUESDAY WHEN DIURNAL MIXING AND COLD
ADVECTION PROCESSES WILL HELP TO BRING HIGHER WIND SPEEDS DOWN TO
THE SFC.
OUTLOOK...
TUESDAY AFTERNOON AND NIGHT...MVFR/IFR/ IN SNOW SHOWERS AND AREAS OF
LAKE EFFECT SNOW EAST OF LAKE ONTARIO. GUSTY WINDS.
WEDNESDAY...MVFR IN SNOW SHOWERS.
THURSDAY...VFR CONDITIONS.
FRIDAY...MVFR TO IFR IN SNOW OR MIXED PRECIPITATION.
&&
.MARINE...
A TIGHT PRESSURE GRADIENT OVER THE LOWER LAKES WILL CONTINUE TODAY
RESULTING IN THE STRONG WINDS CONTINUING AS A SECONDARY ARCTIC FRONT
CROSSES THE AREA. WILL MAINTAIN GALE WARNINGS THROUGH 10 AM ON LAKE
ERIE AND THE UPPER NIAGARA RIVER AND BUF HARBOR AND THROUGH THIS
AFTERNOON ON THE OPEN WATERS OF LK ONTARIO. SMALL CRAFT ADVSRYS ARE
IN EFFECT ON THE NEARSHORES OF LK ONTARIO THROUGH WEDNESDAY
AFTERNOON.
NOTE...SINCE LAKE ERIE IS MOSTLY ICE COVERED...WAVES HAVE BEEN
OMITTED FROM THE NEARSHORE FORECAST.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...LAKE EFFECT SNOW WARNING FROM 2 PM THIS AFTERNOON TO 5 PM EST
WEDNESDAY FOR NYZ006>008.
LAKE EFFECT SNOW WARNING UNTIL 5 AM EST WEDNESDAY FOR NYZ019-
020-085.
MARINE...GALE WARNING UNTIL 10 AM EST THIS MORNING FOR LEZ020-040-041.
GALE WARNING UNTIL 5 PM EST THIS AFTERNOON FOR
LOZ062>065.
SMALL CRAFT ADVISORY UNTIL 1 PM EST WEDNESDAY FOR LOZ043-
044.
SMALL CRAFT ADVISORY UNTIL 10 AM EST WEDNESDAY FOR LOZ042.
SMALL CRAFT ADVISORY UNTIL 4 PM EST WEDNESDAY FOR LOZ045.
&&
SYNOPSIS...APB
NEAR TERM...APB
SHORT TERM...APB
LONG TERM...APB/JJP
AVIATION...RSH/SFM
MARINE...JJPHazardous weather outlook, Feb 18, 3:44 PM EST, 13 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
344 PM EST MON FEB 18 2008
NYZ001>005-010>014-019>021-085-191000-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-NORTHERN ERIE-GENESEE-
WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-
SOUTHERN ERIE-
344 PM EST MON FEB 18 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
NYZ006>008-191000-
OSWEGO-JEFFERSON-LEWIS-
344 PM EST MON FEB 18 2008
...LAKE EFFECT SNOW WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
WEDNESDAY AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
LAKE EFFECT SNOW WATCH.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
LEZ020-040-041-191000-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
344 PM EST MON FEB 18 2008
...GALE WARNING IN EFFECT UNTIL 5 AM EST TUESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE.
.DAY ONE...THIS AFTERNOON AND TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
SLZ022-024-191000-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
344 PM EST MON FEB 18 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF THE
SAINT LAWRENCE RIVER.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
LOZ042>045-062>065-191000-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
344 PM EST MON FEB 18 2008
...GALE WARNING IN EFFECT UNTIL 3 PM EST TUESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ONTARIO.
.DAY ONE...THIS AFTERNOON AND TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
HITCHCOCK
In the hours before
Special weather statement, Feb 18, 11:11 PM EST, 5 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1111 PM EST MON FEB 18 2008
NYZ019>021-190645-
CHAUTAUQUA-CATTARAUGUS-ALLEGANY-
INCLUDING THE CITIES OF...JAMESTOWN...OLEAN...WELLSVILLE
1111 PM EST MON FEB 18 2008
...LAKE EFFECT SNOW SHOWERS WILL COAT MANY ROADWAYS OVERNIGHT...
LAKE EFFECT SNOW SHOWERS OFF LAKE ERIE HAVE DEVELOPED ACROSS MUCH
OF THE WESTERN SOUTHERN TIER. WHILE THE LAKE SNOWS WILL GENERALLY
ACCUMULATE AN INCH OR LESS...THERE WILL BE ENOUGH SNOW TO COAT
MANY AREA ROADWAYS. MOTORISTS SHOULD ALLOW EXTRA TIME TO REACH
THEIR DESTINATION. TEMPERATURES OVERNIGHT WILL DROP TO NEAR 20.
RSH
Special weather statement, Feb 19, 4:23 AM EST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
423 AM EST TUE FEB 19 2008
NYZ012-019-020-085-191230-
WYOMING-CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE-
INCLUDING THE CITIES OF...WARSAW...JAMESTOWN...OLEAN...
ORCHARD PARK...SPRINGVILLE
423 AM EST TUE FEB 19 2008
...BLUSTERY CONDITIONS WITH LAKE SNOWS SOUTH OF BUFFALO EARLY THIS
MORNING...
A NARROW BAND OF HEAVY LAKE EFFECT SNOW HAS DEVELOPED ALONG THE
SOUTH SHORE OF LAKE ERIE EXTENDING FROM NEAR WESTFIELD, NORTHEAST
BETWEEN DUNKIRK AND GOWANDA, TO BETWEEN EAST AURORA AND WYOMING.
THE INTENSITY OF THE BAND WEAKENS NORTHEAST OF THE BOSTON HILLS.
SNOWFALL RATES OF AN INCH TO 1.5 INCHES AND HOUR ARE POSSIBLE IN
THE HEAVIEST PART OF THE BAND THROUGH 7 AM FROM BROCTON TO
BOSTON. SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH EARLY
THIS MORNING WILL CREATE NEAR WHITEOUT CONDITIONS AT TIMES. TRAVEL
WILL BE DIFFICULT THIS MORNING ON ROUTE 5, THE THRUWAY AND ROUTE
62.
JJP
Lake-Effect Snow, Southern Erie
- When
- February 19, 4:51 AM EST to February 20, 5:00 AM EST
- Where
- Southern Erie forecast zone
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 42.758, -78.780 (the zone’s center; the record gives no point)
Lake-Effect Snow, Oswego
- When
- February 19, 2:00 PM EST to February 20, 5:00 PM EST
- Where
- Oswego forecast zone
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 43.464, -76.209 (the zone’s center; the record gives no point)
Lake-Effect Snow, Jefferson
- When
- February 19, 2:00 PM EST to February 20, 5:00 PM EST
- Where
- Jefferson forecast zone
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 43.999, -76.052 (the zone’s center; the record gives no point)
Lake-Effect Snow, Lewis
- When
- February 19, 2:00 PM EST to February 20, 5:00 PM EST
- Where
- Lewis forecast zone
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 43.785, -75.449 (the zone’s center; the record gives no point)
Lake-Effect Snow, Northern Erie
- When
- February 19, 8:07 PM EST to February 20, 6:00 AM EST
- Where
- Northern Erie forecast zone
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 42.758, -78.780 (the zone’s center; the record gives no point)
Lake-Effect Snow, Genesee
- When
- February 19, 8:07 PM EST to February 20, 6:00 AM EST
- Where
- Genesee forecast zone
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 43.001, -78.194 (the zone’s center; the record gives no point)
- Lake-Effect Snow
- Heavy snow in bands downwind of a large lake as cold air crosses warmer water.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lake-Effect Snow in Pennsylvania, February 19, 2008$150,000 · 1 event
- Cold in Minnesota, February 19 to 20, 200842 events
- Extreme Cold in Minnesota, February 19 to 20, 200824 events
- Extreme Cold in North Dakota, February 19 to 20, 200818 events
- Extreme Cold in South Dakota, February 19 to 20, 200814 events
- High Surf in Hawaii, February 19, 200811 events
- Extreme Cold in North Dakota, February 19 to 20, 20089 events
- Cold in Wisconsin, February 19 to 20, 20089 events
- Cold in Iowa, February 19 to 20, 20089 events
- Cold in South Dakota, February 19 to 20, 20089 events
- Cold in Minnesota, February 19 to 20, 20088 events
- Cold in Minnesota, February 19 to 20, 20088 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 83019, 83016, 83017, 83018, 83020, 83021.